DOI 10.1016/s0006-3223(98)00091-2
Possible dihydroepiandrosterone-induced mania.
Аннотация
BACKGROUND
Dehydroepiandrosterone (DHEA) is among the most abundant steroids in the human body and appears to have diverse biochemical activities. This multifunctional hormone has long been a compound of interest to research psychiatrists. Its recent promotion and availability as an over-the-counter supplement to the general public has led to widespread use. Little is known about potential adverse effects of DHEA when consumed on an acute or chronic basis. We report a case of mania in an older man acutely admitted to our psychiatric facility with no previous personal or family history of bipolar disorder that appeared to be related to recent DHEA use. The patient had initiated DHEA use 6 months prior to admission and was taking 200-300 mg/day at the time of presentation.
METHODS
He was treated with valproic acid 500 mg twice daily.
RESULTS
The patient showed sufficient improvement to be discharged following a 7-day inpatient hospitalization.
CONCLUSIONS
A wide range of medications have been associated with the induction of hypomania and mania, and we have provided a brief discussion of the potential for DHEA to trigger manic symptoms.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.